Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 28, 2021, 5:39 PM CDT for Weakley County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 5:39 PM CDT (22:39 UTC)
- Expired
- Apr 28, 2021, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
County Weakley County, TN
The radar
The Paducah radar (KPAH), 76 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190
WWUS84 KMEG 282239
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
539 PM CDT Wed Apr 28 2021
TNZ003-004-282330-
Weakley TN-Henry TN-
539 PM CDT Wed Apr 28 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Northern Weakley County in western Tennessee...
Northwestern Henry County in western Tennessee...
At 539 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Martin, moving east
at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Weakley and northwestern Henry Counties should
monitor this storm closely.
LAT...LON 3650 8839 3626 8846 3624 8894 3625 8896
3637 8895 3641 8884 3641 8882 3642 8882
3650 8862
TIME...MOT...LOC 2239Z 255DEG 29KT 3635 8877
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:08 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 28, 3:08 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Memphis TN 308 PM CDT Wed Apr 28 2021 .DISCUSSION... An active mid-spring pattern expected through the first half of next week, with a brief dry spell Friday and Saturday. Early afternoon surface map showed a cold front extending from the south plains of west Texas to near Kansas City. This front was positioned along southern periphery of a southern branch upper jet, downstream from a closed low centered west of El Paso. A persistent corridor of storms extended from eastern OK, across the southern MO Ozarks since this morning, parallel to and south of the surface cold front, along a warm front characterized by lower 70s dewpoints to the south. This near-static arrangement of features will begin to change through early Thursday, as a northern branch trof drops into into mid MS River valley. This will drive the surface cold front southeast into the Midsouth, serving as a focus for showers and thunderstorms. Precipitable water values of 1.8 to 2.0 inches will support heavy rainfall, though accompanied by only modest instability. Given the limited instability and dry antecedent soil conditions, a Flash Flood Watch is not planned at this time. But localized flash flooding will remain possible where a few stronger storms train. The cold front will likely exit north MS Friday morning, slowing as the parent upper wave exits east through the central Appalachians. Cooler and less humid conditions will prevail across the Midsouth Friday afternoon and evening. The far west TX cut-off upper low will begin to lift east in response to upstream height falls over the Rockies. A warm front will return humidity to the Midsouth late Saturday night, as the upper low approaches. Showers and thunderstorms may return as early as the predawn hours Sunday. Locally heavy rainfall will again be possible Sunday, aided by precipitable water values near 1.75 inches, and storm motion vectors favorable for training. 12Z medium range models were in were in close agreement om opening the upper low and lifting it from the Red River valley through the Ozarks Sunday night. The low level warm conveyor belt will lift east of the TN River during this time, decreasing the heavy rain potential. The aforementioned late week northern branch height falls over the Rockies will be manifest as a progressive longwave trof over the southern plains by Monday night/early Tuesday. Southwesterly flow will overspread the Midsouth, downstream of the midlevel trof axis, overspreading warm advection and subtropical moisture return. A bit early to predict where a stationary surface boundary and rain focus will set up on Tuesday, but rain does appear a good bet for the Midsouth Tuesday into Wednesday. PWB && .AVIATION... /18z TAFs/ Showers will continue to push through the area today and mainly affect the JBR area. Otherwise most sites should be VFR throughout the day. A cold front will move into the area by tomorrow from the west and effect all sites tomorrow. Winds will be elevated throughout the day and night. SGW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 28, 3:10 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 310 PM CDT Wed Apr 28 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-292215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 310 PM CDT Wed Apr 28 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight Risk for severe thunderstorms over far northeast Arkansas and the Missouri bootheel through early evening. To the south, there is a Marginal Risk for severe thunderstorms north of the Interstate 40 corridor. Damaging winds and localized flash flooding are the primary severe weather risks. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a Marginal Risk for severe thunderstorms over all the Midsouth Thursday. Damaging winds and localized flash flooding will be primary severe weather threats. There is threat of locally heavy rainfall Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed briefly today over far northeast Arkansas and the Missouri bootheel. PWB
In the hours before
Special weather statement, Apr 28, 2:50 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Memphis TN
250 PM CDT Wed Apr 28 2021
ARZ009-018-MOZ113-282015-
Greene AR-Clay AR-Dunklin MO-
250 PM CDT Wed Apr 28 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...
Northwestern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Northeastern Dunklin County in southeastern Missouri...
At 250 PM CDT...a strong thunderstorm producing winds in excess of 30
mph was located near College City, or near Pocahontas, moving
northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Greene...Clay and northeastern Dunklin
Counties should monitor this storm closely.
LAT...LON 3663 8996 3646 8996 3598 9085 3599 9086
3608 9082 3615 9075 3615 9081 3629 9081
3630 9079 3628 9075 3641 9075 3643 9078
3650 9076 3650 9022 3663 9015
TIME...MOT...LOC 1950Z 239DEG 48KT 3618 9091
SGWSpecial weather statement, Apr 28, 3:32 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
332 PM CDT Wed Apr 28 2021
ARZ009-018-MOZ113-282100-
Greene AR-Clay AR-Dunklin MO-
332 PM CDT Wed Apr 28 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...
Northwestern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Northeastern Dunklin County in southeastern Missouri...
At 331 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Corning, moving northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Greene...Clay and northeastern Dunklin
Counties should monitor this storm closely.
LAT...LON 3663 8996 3643 8996 3614 9076 3615 9075
3615 9081 3629 9081 3630 9079 3628 9075
3641 9075 3641 9077 3642 9077 3650 9060
3650 9022 3654 9021 3655 9019 3659 9019
3663 9015
TIME...MOT...LOC 2031Z 239DEG 49KT 3636 9053
SGWSpecial weather statement, Apr 28, 4:38 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Memphis TN
438 PM CDT Wed Apr 28 2021
TNZ001-002-282215-
Lake TN-Obion TN-
438 PM CDT Wed Apr 28 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...
Northeastern Lake County in western Tennessee...
Northwestern Obion County in western Tennessee...
At 438 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Tiptonville, or
near Reelfoot Lake State Park, moving northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Lake and northwestern Obion Counties should
monitor this storm closely.
LAT...LON 3650 8884 3627 8938 3642 8955 3646 8952
3648 8952 3650 8954 3650 8949 3647 8949
3646 8947 3647 8944 3650 8942 3651 8930
TIME...MOT...LOC 2138Z 240DEG 49KT 3641 8947
KRMSpecial weather statement, Apr 28, 5:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
539 PM CDT Wed Apr 28 2021
TNZ003-004-282330-
Weakley TN-Henry TN-
539 PM CDT Wed Apr 28 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Northern Weakley County in western Tennessee...
Northwestern Henry County in western Tennessee...
At 539 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Martin, moving east
at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Weakley and northwestern Henry Counties should
monitor this storm closely.
LAT...LON 3650 8839 3626 8846 3624 8894 3625 8896
3637 8895 3641 8884 3641 8882 3642 8882
3650 8862
TIME...MOT...LOC 2239Z 255DEG 29KT 3635 8877
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:38 PM CDT | Special Weather Statement | MEG | Obion | 37 min |
| Apr 28, 5:06 PM CDT | Severe Thunderstorm Warning | MEG | Obion, Weakley | 54 min |
| Apr 28, 5:48 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 42 min |
| Apr 28, 6:11 PM CDT | Tornado Warning | MEG | Henry, Weakley | 49 min |
| Apr 28, 6:54 PM CDT | Tornado Warning | MEG | Henry | 51 min |
| Apr 28, 2:50 PM CDT | Special Weather Statement | MEG | Clay | 25 min |
| Apr 28, 3:32 PM CDT | Special Weather Statement | MEG | Clay | 28 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.